MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 STANDARD 20MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 STANDARD 20MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036102050
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, the physician encountered difficulty advancing the subject coil within the microcatheter and required force to push.Once the subject coil was visible the delivery wire of the subject coil was pulled back but the subject coil had detached prematurely in the microcatheter.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
D4 expiration date - added.D4 lot # - updated.D4 gtin - updated.D9 returned to manufacturer on - updated.D9 product available to stryker ¿ updated.G4 pma/510(k) - updated.H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.The device was returned, and the lot number was confirmed with the packaging returned with the device.During visual inspection, the device was inside the microcatheter when received.The coil delivery wire was seen to be kinked/bent.The delivery wire was seen to be broken at the detachment zone.The main coil was seen to be stretched.The coil introducer sheath was not returned.During functional inspection, the main coil could not be advanced through the microcatheter.Upon retracting the delivery wire, it was noted that the coil remained inside.The microcatheter was cut, and the coil was successfully retrieved.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Per the event description the main coil was advanced against resistance through the microcatheter.Per the device analysis the pi (polyimide) wire was found to be physically broken and this is likely to have happened due to the pulling/pushing the device against resistance.An assignable cause of procedural factors will be assigned to the as reported events of main coil prematurely detached/separated during use and coil in catheter friction and to the as analyzed events of main coil prematurely detached/separated during use, main coil stretched and coil jammed.The issue is associated with a product that meets stryker design and manufacture specifications and was used in accordance with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.An assignable cause of handling damage will be assigned to the as analyzed event of coil delivery wire kinked/bent.The issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.
 
Event or Problem Description

Brand Name
TARGET XL 360 STANDARD 20MM X 50CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20110379
Report Number3008881809-2024-00393
Device Sequence Number12699811
Product Code HCG
UDI-Device Identifier07613327004731
UDI-Public(01)07613327004731(17)260808(10)24451110
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K123377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2026
Device Catalogue NumberM0036102050
Device Lot Number24451110
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by Manufacturer09/30/2024
Initial Report FDA Received Date08/30/2024
Supplement Report FDA Received Date10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICROCATHETER (STRYKER)
Patient SexUnknown